Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 142, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2011, 6:33 PM CDT for Coleman County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 21, 2011, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:35 PM CDT | HAIL 1 | Coleman, TX | |
| Jun 21, 6:54 PM CDT | HAIL 1 | Santa Anna, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 21.4
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS54 KSJT 212333
SVRSJT
TXC083-220015-
/O.NEW.KSJT.SV.W.0142.110621T2333Z-110622T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLEMAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 715 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES WEST OF
COLEMAN...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLEMAN BY 640 PM CDT...
SANTA ANNA BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3161 9935 3175 9966 3196 9956 3189 9920
3180 9920
TIME...MOT...LOC 2334Z 282DEG 12KT 3181 9946
$$1 follow-up statement
111
WWUS54 KSJT 212358
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT TUE JUN 21 2011
TXC083-220015-
/O.CON.KSJT.SV.W.0142.000000T0000Z-110622T0015Z/
COLEMAN TX-
658 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL COLEMAN COUNTY...
AT 656 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR SANTA ANNA...
MOVING SOUTHEAST AT 15 MPH. QUARTER SIZE HAIL WAS REPORTED IN SANTA
ANNA AT 645 PM CDT.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
SANTA ANNA BY 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR WESTERN TEXAS.
&&
LAT...LON 3161 9935 3175 9966 3196 9955 3181 9920
3180 9920
TIME...MOT...LOC 2358Z 306DEG 15KT 3173 9936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 3:25 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 325 PM CDT TUE JUN 21 2011 .SHORT TERM... A WEAK COLD FRONT HAS STALLED NEAR A KSJT TO KMWL LINE. VISIBLE IMAGERY IS SHOWING CU IS SLOWLY ENHANCING ALONG THIS LINE. SURFACE DEWPOINTS IN THE MID 60S TO LOWER 70S ARE HELPING TO PRODUCE STRONG INSTABILITY WITH SBCAPES OF 3000 TO 3500 J/KG. HOWEVER...SOME MID AND UPPER LEVEL CAPPING ALONG WITH WEAK CONVERGENCE ALONG THE BOUNDARY IS INHIBITING STORM DEVELOPMENT. LOOKS LIKE ISOLATED TO SCATTERED STORMS ARE STILL POSSIBLE ACROSS MUCH OF THE AREA PROBABLY AFTER 21 OR 22Z...AND CONTINUE THROUGH MOST OF TONIGHT. THE MAIN STORM MODE WILL BE MULTI CELLS GIVEN 0-6KM SHEAR VALUES OF 25 TO 30 KNOTS. HOWEVER GIVEN THE STRONG INSTABILITY...A FEW STORMS MAY BE SEVERE MAINLY SOUTH OF A ABILENE TO STERLING CITY LINE. LOCALLY HEAVY BUT BENEFICIAL SHORT-TERM RAINFALL IS POSSIBLE GIVEN THE 1.5 INCHES IN PRECIPITABLE WATER VALUES ACROSS MAINLY THE SOUTHEAST PART OF THE CWFA. FOR WEDNESDAY...ISOLATED TO SCATTERED TSTMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA...WITH BETTER COVERAGE ACROSS THE SOUTHEAST CWFA DUE TO BETTER MOISTURE AND A WEAKER MID LEVEL CAP. STILL SLIGHTLY COOLER...WITH HIGHS 95 TO 100. .LONG TERM... BY WEDNESDAY NIGHT...WEAK NORTHWEST FLOW IS IN PLACE ACROSS THE REGION. AT THE SURFACE...THE SYNOPTIC FRONTAL BOUNDARY WILL HAVE MOVED BACK TO THE NORTH OUT OF THE AREA. HOWEVER...SHOULD WE HAVE THUNDERSTORMS OVERNIGHT TONIGHT...THEY MAY BE ABLE TO LAY DOWN SOME MESOSCALE BOUNDARIES FOR ADDITIONAL CONVECTION TO DEVELOP ON TOMORROW AFTERNOON. THE BETTER CHANCES WILL LIKELY BE FOR SOUTHEASTERN AREAS WHERE MORE PLENTIFUL MOISTURE WILL BE AVAILABLE. WITH THAT IN MIND...HAVE LEFT SOME SLIGHT CHANCE POPS IN FOR SOUTHERN AREAS INTO THE OVERNIGHT HOURS AS WE COULD SEE SOME OF THIS ACTIVITY LINGER INTO THE EVENING HOURS...BUT WILL LIKELY DIMINISH AFTER MIDNIGHT WEDNESDAY. BEGINNING THURSDAY...UPPER LEVEL RIDGING WILL BUILD BACK INTO THE AREA OVER THE NEXT WEEK. 500MB HEIGHTS WILL INCREASE BACK TO AROUND 595DAM AND CENTER ITSELF NEAR WEST CENTRAL TEXAS. AS A RESULT...THE 850MB THERMAL RIDGE WILL EXPAND ACROSS THE WEST CENTRAL TEXAS REGION THROUGH THE NEXT SEVERAL DAYS AS WELL...PUSHING TEMPERATURES BACK INTO THE 100 TO 105 DEGREE RANGE FOR MOST OF THE AREA. WE MAY SEE TEMPERATURES LIMITED TO THE UPPER 90S FOR PORTIONS OF THE NORTHWEST HILL COUNTRY AND HEARTLAND DUE TO HIGHER MOISTURE CONTENT. AS THE RIDGE BUILDS...RAIN CHANCES DWINDLE...AND AFTER WEDNESDAY NIGHT... HAVE KEPT RAIN OUT OF THE FORECAST FOR THE MOST PART. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 96 74 98 75 / 40 10 10 10 10 SAN ANGELO 74 99 73 101 74 / 40 20 20 0 0 JUNCTION 75 97 72 99 73 / 40 30 20 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/20
Hazardous weather outlook, Jun 21, 2:34 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT TUE JUN 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 234 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM ABILENE TO STERLING CITY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR...WITH THE BEST CHANCE NEAR A STALLED FRONTAL BOUNDARY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY... WITH BETTER COVERAGE OF STORMS OVER THE NORTHWEST HILL COUNTRY. THE MAIN THREATS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 21, 4:29 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 429 PM CDT TUE JUN 21 2011 TXZ139-140-212200- COLEMAN TX-BROWN TX- 429 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 425 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF LAKE BROWNWOOD NEAR THRIFTY...OR ABOUT 13 MILES NORTHEAST OF SANTA ANNA...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE BROWNWOOD NEAR THRIFTY AND LAKE BROWNWOOD BY 440 PM CDT LAKE BROWNWOOD NEAR BYRDS STORE...OWENS AND MAY BY 500 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 21, 5:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 551 PM CDT TUE JUN 21 2011 TXZ065-212330- COKE TX- 551 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR COKE COUNTY... AT 547 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTH OF SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...OR ABOUT 10 MILES SOUTHWEST OF ROBERT LEE...STATIONARY. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... COKE COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04!
Special weather statement, Jun 21, 5:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 559 PM CDT TUE JUN 21 2011 TXZ064-212330- STERLING TX- 559 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR STERLING COUNTY... AT 556 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER WEST CENTRAL STERLING COUNTY...OR ABOUT 11 MILES WEST OF STERLING CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... WESTERN STERLING COUNTY. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04
Special weather statement, Jun 21, 6:02 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT TUE JUN 21 2011 TXZ066-212330- RUNNELS TX- 602 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR RUNNELS COUNTY... AT 601 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF CREWS...OR ABOUT 8 MILES NORTHEAST OF WINTERS...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 615 PM CDT CREWS BY 630 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04
Special weather statement, Jun 21, 6:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 619 PM CDT TUE JUN 21 2011 TXZ054-065-220000- NOLAN TX-COKE TX- 619 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NOLAN COUNTY AND COKE COUNTY... AT 615 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF BLACKWELL...MOVING EAST AT 5 MPH. ANOTHER STRONG STORM WAS NEAR SILVER...NEARLY STATIONARY. * THE STRONG THUNDERSTORMS WILL BE NEAR... BLACKWELL BY 645 PM CDT HYLTON BY 700 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WESTERN TEXAS. 04
Local storm report, Jun 21, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 13 NW STERLING CITY 31.97N 101.14W
06/21/2011 E1.00 INCH STERLING TX PUBLIC
&&
EVENT NUMBER SJT1100221
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:44 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 31 min |
| Jun 20, 11:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 63 min |
| Jun 21, 12:50 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Jun 21, 1:00 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 45 min |
| Jun 21, 1:31 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 29 min |
| Jun 21, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels | 61 min |
| Jun 21, 2:47 AM CDT | Tornado Warning | SJT | Coleman | 41 min |
| Jun 21, 4:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 56 min |
| Jun 21, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 39 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 44 min |
| Jun 21, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 44 min |
| Jun 21, 6:10 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 20 min |
| Jun 21, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 21, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Jun 21, 6:37 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Jun 21, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.